Jump to content
CrazyBoards.org

psychosis nos- experiencing anhedonia from meds


Recommended Posts

hi everyone. 

 

im looking to talk to someone about anhedonia from meds. i didnt feel this way before the meds. i started to slowly realize about a year and some months ago when i first started the meds that i dont get the same feelings from activities i used to engage in: music, exercise, etc. i just feel bored with my life. i dont look forward to everyday the way i used to. i actually think that this is not a way to live and rather have cancer. 

Link to comment
Share on other sites

Yes, I had that too, on Geodon. I'm not on it anymore. What is your diagnosis? (Edit: Sorry I've just noticed your dx is in the title) Some dx'és can be controlled without APs, others not. And some APs might not cause this for you. Tell your pdoc about this symptom, definitely and say it is bugging you a lot.

 

Try to keep up with the social activities, even if you don't feel like it. I just became a hermit because I wasn't interested in anything or anyone, before I started reaching out and going out.

 

My sympathies.

Edited by Luna-
Link to comment
Share on other sites

hi luna.

 

thank you so much for your response. how long after you stopped taking the geodon did you experience anhedonia. ive already tried risperidone, geodon and abilify and i still feel the same way. we are going down on the med, but its much too slow for me. 1mg a month. at that rate, ill be feeling this way for the next year and ive already been living this way for more than a year. 

Link to comment
Share on other sites

Oops, sorry. I see it in the title of the thread. Brain malfunction.

 

The thing about psychosis is that it can occur with negative symptoms which include anhedonia so it is very difficult to tell what is caused by meds and what is caused by the illness. Negative symptoms can persist after the positive symptoms have abated.

Link to comment
Share on other sites

well she says that the meds seem to be having some side effects and i told her that i feel a little better now that we are going down on it. ugh such crap. i still dont feel the same way i used to and im tired of ppl pretending that the meds are not causing this. 

Edited by iwishididnthaveanhedonia
Link to comment
Share on other sites

It's got to be really frustrating. Anhedonia is a shitty symptom/side effect.

 

We also just had a BIG go-round with some other folks... It's hard to determine if the anhedonia is a negative symptom of psychotic disorders or if it truly is a side effect from the meds. 

 

The only way to really truly test it with scientific method would be to do a "single case study design" where you introduce the med and get stable on it, then take med away until you go back to how you were before, then reintroduce the med to see what happens.

 

That's a really hard way to test things because in the mean time you have to deal with all the symptoms you started taking meds for in the first plae.

Link to comment
Share on other sites

Yep, anhedonia is a bitch. I suffer from it, but my meds have not caused it. Well, citalopram aggravates it, but it did not cause it. I wish I had some better advice, but I don't. I know that AAPs can cause anhedonia up to a point, but I always wonder when it is extreme whether it is negative symptoms and not the med. I'm not saying that the meds are not causing your anhedonia because that is impossible for me to know. For me, Abilify helps, not causes anhedonia. It is the only med that I've found that helps me. Some people have had luck with Wellbutrin. Keep in mind that I am not a doctor and that we all react differently to meds.

Link to comment
Share on other sites

hi luna.

 

thank you so much for your response. how long after you stopped taking the geodon did you experience anhedonia. 

 

It wasn't too long, but I tapered off the Geodon slowly.

About 2-3 weeks, maybe, can't really remember.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...